Detailed introduction to the LUMI-C environment and architecture (April 27/28, 2022)
This two day on-line course serves as a detailed introduction to the LUMI-C environment and architecture. Participants will also learn about porting, executing and optimising applications for the environment. The course will be jointly conducted by the LUMI HPE Centre of Excellence (HPE CoE) and the LUMI User Support Team (LUST). The course is intended for users with ongoing projects on LUMI-C and support staff of local organisations of the LUMI consortium members. Participation will be moderated due to the limited number of participants, but we encourage registrations. This will facilitate the planning of further training events.
We will keep a waiting list if registrations exceed the number of planned participants. See the link to the registration at the bottom of this page. Registration deadline is April 22, 2022 16:00 CEST.
Attendance is free of charge.
Below is a tentative schedule of the course.
April 27 (all times CEST)
|09:00||Welcome, introduction to the course|
|09:10||How the LUMI User Support Team works|
|09:20||Introduction to the HPE Cray Hardware and Programming Environment
Focus on the HPE Cray EX hardware architecture and software stack.
Tutorial on the Cray module environment and compiler wrapper scripts.
|10:30||break (30 minutes)|
|11:00||First steps to running on Cray EX Hardware
Examples of using the Slurm Batch system, launching jobs on the front end and basic controls for job placement.
Exercises: about 40 minutes
|12:10||lunch break (80 minutes)|
|13:30||Overview of compilers and libraries
An introduction to the compiler suites available. Including examples of how to get additional information about the compilation process. Special attention is given the Cray Compilation Environment (CCE) noting options relevant to porting and performance. CCE classic to Clang transition
Exercises: about 20 minutes
|15:00||break (30 minutes)|
|15:30||Advanced Application Placement
More detailed treatment of Slurm binding technology and OpenMP controls.
Exercises: about 30 minutes
|16:30||Open Questions & Answers (participants are encouraged to continue with exercises in case there should be no questions)|
|17:00||End of first course day|
April 28 (all times CEST)
|09:00||Performance and Debugging Tools incl exercises and a break
Includes following content broken up with Exercises/Demos and a break
|12:00||lunch break (60 minutes)|
|13:00||Understanding Cray MPI on Slingshot, rank reordering and MPMD launch
High level overview of Cray MPI on Slingshot, useful environment variable controls.
Rank reordering and MPMD application launch.
Exercises: about 20 minutes
|14:00||I/O Optimisation — Parallel I/O
Introduction into the structure of the Lustre Parallel file system. Tips for optimising parallel bandwidth for a variety of parallel I/O schemes. Examples of using MPI-IO to improve overall application performance.
Advanced Parallel I/O considerations
Further considerations of parallel I/O and other APIs.
Being nice to Lustre
Consideration of how to avoid certain situations in I/O usage that don’t specifically
relate to data movement.
|14:45||break (30 minutes)|
|15:15||Additional software on LUMI-C
|16:35||Open Questions & Answers (participants are encouraged to continue with exercises in case there should be no questions)|
|17:00||End of second course day|
Register for the course latest by April 22, 2022 16:00 CEST (link https://ssl.eventilla.com/lumi-c-april2022). We will confirm participation shortly after the deadline. If your plans change, we kindly ask you to cancel your registration as soon as possible (ideally before the registration deadline). The email acknowledging your registration will contain a link to manage it.
Note, you as participant are responsible to arrange a user account on LUMI to do hands-on exercises. If you have not yet an account, please get in contact with your country’s resource allocator (LUMI consortium member) as soon as possible.